MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER3D COMPRESSOR/DISTRACTOR; EXTRACTOR

MEDOS INTERNATIONAL SàRL CH VIPER3D COMPRESSOR/DISTRACTOR; EXTRACTOR
Model Number 286740020
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary visual inspection: the viper3d compressor/distractor (part #: 286740020, lot #: gm5161306) was received at us cq.Visual inspection of the complaint device showed no defect.Functional test: during functional assessment the pinion gear on the main body was jammed and could not rotate.The main body was not able to slide back and forth on the rack due to this condition despite loosening the other rotational locking screws.Hence the complaint is confirmed.Can the complaint be replicated with the returned device? yes.Dimensional inspection: no dimensional inspection was performed due to requiring destruction of the device, and device assembly and geometry limits ability to accurately dimensionally inspect complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the functional assessment failed due to a jammed pinion gear component on the main body.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for compressor/distractor rack was conducted identifying that lot number gm5161306 was released in a single batch.Batch1: lot was released on 19 jun 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during the procedure, the viper3d compressor/distractor jammed.The procedure was successfully completed using another compressor/distractor.There was no patient consequence.There was no surgical delay.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown).This report is for one (1) viper3d compressor/distractor.This is report 1 of 1 for (b)(4).

Brand Name
VIPER3D COMPRESSOR/DISTRACTOR
Common Device Name
EXTRACTOR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12353378
Report Number1526439-2021-01745
Device Sequence Number19938009
Product Code HWB
UDI-Device Identifier10705034214757
UDI-Public10705034214757
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286740020
Device Catalogue Number286740020
Device Lot NumberGM5161306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2021
Initial Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS